Alert archive / New York / River Flood Warnings in 2017
River Flood Warning 8, NWS Buffalo, NY
NWS Buffalo, NY issued this river flood warning at Jan 12, 2017, 9:44 PM EST for Allegany County, Livingston County, Wyoming County, New York. It took effect at Jan 12, 2017, 11:57 PM EST. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2017, 9:44 PM EST (02:44 UTC)
- In effect from
- Jan 12, 2017, 11:57 PM EST
- Expired
- Jan 13, 2017, 11:22 AM EST
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allegany County, NY, Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Genesee River at Portageville (PRTN6). The gauge peaked at 19.73 ft at Jan 13, 2017, 6:00 AM EST.
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04223000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
027
WGUS41 KBUF 130244
FLWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
944 PM EST THU JAN 12 2017
...The National Weather Service in Buffalo has issued a Flood Warning
for The following rivers in New York...
Genesee River At Portageville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC003-051-121-130844-
/O.NEW.KBUF.FL.W.0008.170113T0457Z-170113T1536Z/
/PRTN6.1.ER.170113T0457Z.170113T0600Z.170113T0936Z.NO/
944 PM EST THU JAN 12 2017
The National Weather Service in Buffalo has issued a
* Flood warning for
the Genesee River At Portageville
* UNTIL FRIDAY MORNING.
* At 10 PM Thursday the stage was 18.3 feet and rising.
* Flood stage is 19.0 feet.
* Minor Flooding is forecast.
* Forecast...the river is expected to rise above flood stage tonight
and crest near 19.3 feet late tonight.
* IMPACT...At 19.0 feet...Flood stage, river begins to overflow into
agricultural lands from Belfast to Letchworth. Little damage.
&&
LAT...LON 4241 7822 4262 7805 4260 7796 4242 7807
4236 7803 4233 7816
$$
HITCHCOCK3 follow-up statements
604
WGUS81 KBUF 130605
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
105 AM EST FRI JAN 13 2017
...The Flood Warning is cancelled for the following forecast points
in New York...
Genesee River At Wellsville
Cattaraugus Creek At Gowanda
...The Flood Warning continues for The following forecast points
in New York...
Allegheny River At Salamanca
Genesee River At Portageville
Allegheny River At Olean
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC003-051-121-130635-
/O.CAN.KBUF.FL.W.0006.000000T0000Z-170113T0808Z/
/WLLN6.1.ER.170113T0022Z.170113T0215Z.170113T0318Z.NO/
105 AM EST FRI JAN 13 2017
The flood warning is cancelled for
The Genesee River At Wellsville.
* At 1 AM Friday the stage was 10.8 feet and falling.
* Flood stage is 11.0 feet.
* Forecast...the river fell below flood stage about an hour ago and will
continue to fall during the day today.
* IMPACT...The river will continue to fall today with no additional flooding
expected. There may be areas of ponded water in low lying areas along the
river.
&&
LAT...LON 4208 7784 4208 7775 4200 7775 4200 7792
4233 7816 4236 7803
$$
NYC003-051-121-131205-
/O.CON.KBUF.FL.W.0008.000000T0000Z-170113T1536Z/
/PRTN6.1.ER.170113T0517Z.170113T0600Z.170113T0936Z.NO/
105 AM EST FRI JAN 13 2017
The flood warning continues for
The Genesee River At Portageville
* Until this morning.
* At 1 AM Friday the stage was 19.1 feet and rising.
* Flood stage is 19.0 feet.
* Minor Flooding is occurring and minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 19.3 feet
early this morning.
* IMPACT...At 19.0 feet...Flood stage, river begins to overflow into
agricultural lands from Belfast to Letchworth. Little damage.
&&
LAT...LON 4241 7822 4262 7805 4260 7796 4242 7807
4236 7803 4233 7816
$$
NYC009-131205-
/O.CON.KBUF.FL.W.0001.000000T0000Z-170115T1400Z/
/OLNN6.1.ER.170112T2244Z.170113T1800Z.170115T0800Z.NO/
105 AM EST FRI JAN 13 2017
The flood warning continues for
The Allegheny River At Olean
* Until Sunday Morning.
* At 1 AM Friday the stage was 11.6 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 12.6 feet
this afternoon.
* IMPACT...At 12.0 feet...Minor flood, water overflows onto East
Riverside Drive 1 to 3 miles upstream from Union Street bridge.
&&
LAT...LON 4200 7841 4205 7844 4208 7858 4218 7859
4210 7831 4200 7832
$$
NYC009-131205-
/O.EXT.KBUF.FL.W.0002.000000T0000Z-170114T0800Z/
/SLMN6.1.ER.170113T0052Z.170113T0600Z.170114T0200Z.NO/
105 AM EST FRI JAN 13 2017
...Flood warning extended until late tonight...
The flood warning continues for
The Allegheny River At Salamanca
* Until late tonight.
* At 1 AM Friday the stage was 13.8 feet and rising.
* Flood stage is 12.0 feet.
* Minor Flooding is occurring and minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 13.9 feet
early this morning.
* IMPACT...At 14.0 feet...Moderate flood, moderate flooding along
entire reach in areas unprotected by dikes. More widespread
flooding upstream.
&&
LAT...LON 4218 7880 4218 7859 4208 7858 4208 7880
4200 7890 4200 7906
$$
NYC009-013-029-121-130635-
/O.CAN.KBUF.FL.W.0007.000000T0000Z-170113T1329Z/
/GOWN6.1.ER.170112T2140Z.170112T2300Z.170113T0331Z.NO/
105 AM EST FRI JAN 13 2017
The flood warning is cancelled for
The Cattaraugus Creek At Gowanda.
* At 1 AM Friday the stage was 9.2 feet and falling.
* Flood stage is 10.0 feet.
* Forecast...the river fell below flood stage about an hour ago, and will
continue to fall during the day today.
* IMPACT...The river will continue to fall today with no additional flooding expected.
There may be areas of ponded water in low lying areas along the river.
&&
LAT...LON 4262 7910 4251 7885 4259 7838 4247 7836
4238 7890 4254 7921
$$
Apffel106
WGUS81 KBUF 131111
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
611 AM EST FRI JAN 13 2017
...The Flood Warning continues for The following rivers in New
York...
Genesee River At Portageville
Allegheny River At Olean
Allegheny River At Salamanca
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC003-051-121-131711-
/O.EXT.KBUF.FL.W.0008.000000T0000Z-170114T0134Z/
/PRTN6.1.ER.170113T0517Z.170113T1200Z.170113T1934Z.NO/
611 AM EST FRI JAN 13 2017
...Flood warning extended until this evening...
The flood warning continues for
The Genesee River At Portageville
* Until this evening.
* At 6 AM Friday the stage was 19.7 feet and rising.
* Flood stage is 19.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 20.0 feet
this morning.
* IMPACT...At 19.0 feet...Flood stage, river begins to overflow into
agricultural lands from Belfast to Letchworth. Little damage.
&&
LAT...LON 4241 7822 4262 7805 4260 7796 4242 7807
4236 7803 4233 7816
$$
NYC009-131711-
/O.CON.KBUF.FL.W.0001.000000T0000Z-170115T1400Z/
/OLNN6.1.ER.170112T2244Z.170113T1800Z.170115T0800Z.NO/
611 AM EST FRI JAN 13 2017
The flood warning continues for
The Allegheny River At Olean
* Until Sunday morning.
* At 5 AM Friday the stage was 11.8 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue to rise and crest near 12.6 feet
this afternoon.
* IMPACT...At 12.0 feet...Minor flood, water overflows onto East
Riverside Drive 1 to 3 miles upstream from Union Street bridge.
&&
LAT...LON 4200 7841 4205 7844 4208 7858 4218 7859
4210 7831 4200 7832
$$
NYC009-131711-
/O.CON.KBUF.FL.W.0002.000000T0000Z-170114T0800Z/
/SLMN6.1.ER.170113T0052Z.170113T0600Z.170114T0200Z.NO/
611 AM EST FRI JAN 13 2017
The flood warning continues for
The Allegheny River At Salamanca
* Until late tonight.
* At 6 AM Friday the stage was 13.7 feet and steady.
* Flood stage is 12.0 feet.
* Minor Flooding is occurring and minor flooding is forecast.
* Forecast...the river is cresting now and will begin to slowly
fall today, falling below flood stage late tonight.
* IMPACT...At 14.0 feet...Moderate flood, moderate flooding along
entire reach in areas unprotected by dikes. More widespread
flooding upstream.
&&
LAT...LON 4218 7880 4218 7859 4208 7858 4208 7880
4200 7890 4200 7906
$$
Apffel924
WGUS81 KBUF 131622
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1122 AM EST FRI JAN 13 2017
...The Flood Warning is cancelled for The following rivers in New
York...
Genesee River At Portageville
...The Flood Warning continues for The following rivers in New
York...
Allegheny River At Olean
Allegheny River At Salamanca
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...Never drive your car through flooded roadways. The
water may be deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA Weather Radio and other local media for further
details and updates.
&&
NYC009-132222-
/O.EXT.KBUF.FL.W.0001.000000T0000Z-170115T1912Z/
/OLNN6.1.ER.170112T2244Z.170113T1515Z.170115T1312Z.NO/
1122 AM EST FRI JAN 13 2017
...Flood warning extended until Sunday afternoon...
The flood warning continues for
The Allegheny River At Olean
* UNTIL SUNDAY AFTERNOON.
* At 10 AM Friday the stage was 12.1 feet and rising.
* Flood stage is 10.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river is near crest now and is expected to drop
below flood stage Sunday morning.
* IMPACT...At 12.0 feet...Minor flood, water overflows onto East
Riverside Drive 1 to 3 miles upstream from Union Street bridge.
&&
LAT...LON 4200 7841 4205 7844 4208 7858 4218 7859
4210 7831 4200 7832
$$
NYC009-132222-
/O.EXT.KBUF.FL.W.0002.000000T0000Z-170114T0448Z/
/SLMN6.1.ER.170113T0052Z.170113T0600Z.170113T2248Z.NO/
1122 AM EST FRI JAN 13 2017
The flood warning continues for
The Allegheny River At Salamanca
* UNTIL THIS EVENING.
* At 11 AM Friday the stage was 13.3 feet and falling.
* Flood stage is 12.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river crested this morning and is expected to drop
below flood stage late this afternoon.
* IMPACT...At 14.0 feet...Moderate flood, moderate flooding along
entire reach in areas unprotected by dikes. More widespread
flooding upstream.
&&
LAT...LON 4218 7880 4218 7859 4208 7858 4208 7880
4200 7890 4200 7906
$$
NYC003-051-121-131652-
/O.CAN.KBUF.FL.W.0008.000000T0000Z-170114T0134Z/
/PRTN6.1.ER.170113T0517Z.170113T1146Z.170113T1511Z.NO/
1122 AM EST FRI JAN 13 2017
The flood warning is cancelled for
The Genesee River At Portageville.
* At 11 AM Friday the stage was 18.5 feet and falling.
* Flood stage is 19.0 feet.
* Forecast...the river fell below flood stage this morning and
will continue to fall to around 12.8 feet by Saturday morning.
* IMPACT...At 19.0 feet...Flood stage, river begins to overflow into
agricultural lands from Belfast to Letchworth. Little damage.
&&
LAT...LON 4241 7822 4262 7805 4260 7796 4242 7807
4236 7803 4233 7816
$$
TMAWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this river flood warning went out at Jan 12, 7:00 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 12, 7:00 PM EST, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
700 PM EST Thu Jan 12 2017
.SYNOPSIS...
High pressure will move in for the weekend, along with much colder
temperatures. Limited lake effect snow showers are expected
southeast of Lake Ontario on Friday.
Otherwise, the colder air will last through the weekend before
returning to well above normal temperatures next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
Flooding still remains a concern across portions of western New York
as runoff from the combination of radar estimated half to two inches
of heavy rainfall earlier today and snow melt keep elevated flows on
areas creeks and streams and continue to work into low-lying and
poor drainage areas. A flood watch and several flood warnings remain
in effect.
Temperatures will continue to fall tonight with cold advection
bottoming out in the mid to upper 20s by sunrise Friday. The cold
air and upslope flow is working with the lingering low clouds to
squeeze out some light showers or drizzle east of Lake Erie which
will also be possible across the Tug east of Lake Ontario. Chance
POPs are in place to cover for the scattered/light nature of any
precip. Very limited lake effect will develop southeast of Lake
Ontario late tonight into Friday. Lake parameters look fairly
marginal with a low capping inversion and a general lack of synoptic
moisture. However, have maintained likely PoPs southeast of Lake
Ontario as the upstream flow looks well aligned for a Superior to
Huron to Ontario connection. Granted with the limited moisture, this
won't amount to much snow accumulation. Snow showers will
concentrate over Wayne and northern Cayuga counties, as well as
hugging the lake shore across northern Monroe county. Later in the
day these snow showers will likely back into Rochester, but should
diminish quickly as the band becomes removed from the lake. Most
locations will probably pick up an inch or less under this band.
Temperatures will not recover on Friday, and may warm a degree or
two through the day for a few lucky locations. However, for most
areas, the mid 20s in the morning will last right through day.
Westerly to northwesterly winds will also increase with the pressure
gradient as the high pressure start to build into the region. Winds
of 15 to 25 mph will make for wind chills that stay in the teens all
day Friday.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Arctic high pressure will be sliding across the lower Great Lakes as
we open the weekend. Northerly flow and cold air may bring a few
lake-induced flurries to areas south of Lake Ontario; very low
inversion heights and extremely dry air aloft should prevent
precipitation from being any more significant than flurries. Lake-
induced cloud-cover will insulate areas south of Lake Ontario
enough to keep lows in the teens, while across the North Country
closer proximity to the core of the Arctic airmass and a lack of
moderating lake influence will cause temperatures to fall to around
zero, and possibly lower.
The arctic high will slip off to our east on Saturday. A weak
shortwave passing overhead in otherwise strong zonal flow will
generate additional cloud cover across the forecast area. The NAM is
being more aggressive in attempting to develop light snow across the
forecast area in association with this feature, but is so far the
outlier, with all other deterministic models keeping precipitation
well to our south, tied to a stationary frontal boundary over
Pennsylvania. This front and any associated precipitation should get
shoved south and farther away from our area Saturday night into
Sunday as another expansive area of high pressure moves in from the
upper Midwest. Northwesterly flow on the leading edge of this high
may help generate a few light lake effect showers southeast of Lake
Ontario Saturday night, but otherwise the rest of the weekend will
be dry across the forecast area as the high moves overhead. While
northerly flow should keep upslope/lake-enhanced stratocu in place
across much of the forecast area for much of the day on Sunday, we
may see more breaks in the cloud cover as we move through Sunday
afternoon into Sunday night, as flow veers around to the east and
eventually the south, as the high moves overhead.
Regarding temperatures, the coldest night of the period should be
Friday night. Weak warm advection across the area will bump
temperatures back into the upper 20s to around 30, with mid-20s
across the cooler North Country. Likewise, readings Saturday night
and Sunday night will run in the upper teens to lower 20s, with
readings in the upper 20s to lower 30s Sunday, right around seasonal
averages, as the area will be in a fairly neutral temperature
regime, courtesy of the zonal flow.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
An amplified upper level pattern with a trough over the western
CONUS and ridge in the east will bring above normal temperatures
next week. A strengthening storm system ejecting out of the amplified
trough in the west will bring increasing probabilities for daytime
rain and overnight rain and snow showers to western and central New
York Monday night through at least Wednesday morning as the system
shifts to our northwest. The highest probabilities are centered on
Tuesday night when a cold front and mid-level shortwave track over
the forecast area. Chance POPs are then featured on Wednesday for
some lingering post frontal showers. Models then generally show
brief ridging and drier air building in later Wednesday and Thursday
but have held onto low chance POPs due to lower confidence in the
guidance at this range with timing and location of the next system
which may cross near our forecast area late next week.
Deep moist southerly flow for the first half of the week and
westerly Pacific-sourced air for the second half of the week will be
responsible for pushing our temperatures above normal. Highs on
Monday will run into the upper 30s to about 40 with clouds
thickening and lowering. Warming 850 temperatures under southerly
flow into the positive single digits above 0C will help support
surface temps in the mid 40s to around 50F Tuesday. The cold front
will the usher in a Pacific-sourced airmass in its wake on Wednesday
with no connection to arctic air represented by 850mb temps only
falling to within a few degrees of 0C. Surface highs of mid to upper
40s can then be expected probably earlier in the day Wednesday
ahead/along the cold front before slowly falling later in the day.
Models then show 850mb temps again warming toward +5C on Thursday
with another day with highs in the 40s forecast. Overnight temps
each night will slip back into the low to mid 30s which would
support p-type chances of rain/snow mix.
There is a high degree of confidence that temperatures will remain
well above normal for the remainder of the week into the third
weekend of the month. The driving force for this scenario will be a
large upper level storm that will be closed off over Alaska. This
will force Pacific based air across much of Canada...effectively
blocking the southern intrusion of any arctic air to the Lower 48.
This extended temperature forecast remains in lock step agreement
with both the 6 to 10 and 8 to 14 day temperature outlooks from the
Climate Prediction Center that depict a greater than 90% probability
for above normal temperatures over the Great Lakes region.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Widespread IFR cigs in place near 00z as cold air builds in on
westerly flow behind a front. There is also VLIFR Fog at KJHW due to
the heavy rainfall that fell there earlier. Some light showers or
drizzle will develop in upslope flow east of the lakes through the
evening hours which should stay just away from the TAF sites.
Conditions will improve some by late this evening as drier air
slowly builds in behind the boundary. Expect mainly MVFR conditions
in lake effect clouds late tonight improving to VFR Friday morning.
There will be some light lake effect snow showers southeast of Lake
Ontario, which may back into ROC by Friday midday or afternoon where
some IFR vis has been included.
Outlook...
Saturday...VFR/MVFR with scattered snow showers possible.
Sunday and Monday...Mainly VFR.
Tuesday...MVFR/IFR with rain likely.
&&
.MARINE...
Behind a cold frontal passage, westerly to northwesterly winds
will increase across the lakes and area rivers tonight into
Friday. Small craft advisories have been posted from this evening
into Friday. High pressure will settle over the lakes Saturday
promoting lighter winds and decreased wave action.
&&
.HYDROLOGY...
Flooding remains a concern across portions of Western NY. One-
half to two inches of radar estimated rainfall fell from Buffalo
south across the western Southern Tier earlier today. Runoff from
this heavy rainfall combining with the rapid snow melt is leading
to the flooding. Areal Flood and River Flood warnings have been
issued for much of the area. River flood warnings are covering for
rises and forecasted crests into minor or near moderate flood
stage peaking during the day Friday. In addition to the
larger rivers and creeks, all of the small streams in the area
will run very high with the runoff from rain and snowmelt, with
some of them possibly rising out of their banks in low lying and
typically flood prone areas. Ice has recently been flushed out of
the Buffalo Creeks with no additional concern for ice jam related
flooding.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Flood Watch through Friday evening for NYZ010-012-085.
Flood Watch through Saturday morning for NYZ013-019>021.
MARINE...Small Craft Advisory from 10 PM this evening to 10 AM EST
Friday for LEZ020.
Small Craft Advisory until 10 AM EST Friday for LEZ040-041.
Small Craft Advisory from 10 PM this evening to 10 AM
EST Friday for LOZ030.
Small Craft Advisory until 1 AM EST Saturday for
LOZ042>045.
&&
SYNOPSIS...CHURCH/SMITH
NEAR TERM...CHURCH/SMITH
SHORT TERM...WOOD
LONG TERM...RSH/SMITH
AVIATION...SMITH
MARINE...SMITH
HYDROLOGY...WOOD/HITCHCOCK/CHURCH/SMITHHazardous weather outlook, Jan 12, 6:41 PM EST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 641 PM EST THU JAN 12 2017 NYZ001>008-011-014-132345- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- GENESEE-ONTARIO- 641 PM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-019>021-132345- LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- 641 PM EST THU JAN 12 2017 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-012-085-132345- NORTHERN ERIE-WYOMING-SOUTHERN ERIE- 641 PM EST THU JAN 12 2017 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-132345- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 641 PM EST THU JAN 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH
In the hours before
Local storm report, Jan 12, 4:54 PM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
454 PM EST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD 1 WSW FREWSBURG 42.05N 79.18W
01/12/2017 CHAUTAUQUA NY DEPT OF HIGHWAYS
ROUTE 62 NORTH AND SOUTH CLOSED BETWEEN ROUTE 60 AND
RAILROAD AVE
&&
EVENT NUMBER BUF1700225
SJWLocal storm report, Jan 12, 4:58 PM EST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
458 PM EST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD 2 W FREWSBURG 42.06N 79.21W
01/12/2017 CHAUTAUQUA NY DEPT OF HIGHWAYS
ROUTE 60 NORTH AND SOUTH CLOSED BETWEEN ROUTE 62 AND
PECK SETTLEMENT RD
&&
EVENT NUMBER BUF1700226
SJWLocal storm report, Jan 12, 5:32 PM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
532 PM EST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLOOD 4 WSW CONCORD 42.51N 78.80W
01/12/2017 ERIE NY DEPT OF HIGHWAYS
BROWN STREET CLOSED BETWEEN RICH ROAD AND ROUTE 39
&&
EVENT NUMBER BUF1700227
SJWLocal storm report, Jan 12, 6:00 PM EST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
600 PM EST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FLOOD 1 SW GREAT VALLEY 42.20N 78.65W
01/12/2017 CATTARAUGUS NY DEPT OF HIGHWAYS
ROUTE 219 CLOSED FROM HUMPHREY RD TO KLAWITTER RD DUE
TO FLOODING
&&
EVENT NUMBER BUF1700228
SJWLocal storm report, Jan 12, 6:53 PM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
653 PM EST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLOOD 2 N ASHVILLE 42.11N 79.37W
01/12/2017 CHAUTAUQUA NY EMERGENCY MNGR
FLOODING ALONG GOOSE CREEK WITH WATER REACHING HOMES
ALONG THE CREEK NEAR CHAUTAUQUA LAKE.
0540 PM FLOOD 1 N LITTLE GENESEE 42.04N 78.21W
01/12/2017 ALLEGANY NY LAW ENFORCEMENT
COUNTY ROUTE 5 CLOSED FROM ROUTE 417 TO ROUTE 5C
0632 PM FLOOD 2 ENE KENNEDY 42.17N 79.07W
01/12/2017 CHAUTAUQUA NY LAW ENFORCEMENT
WATERBORO HILL RD CLOSED NEAR ROUTE 394 DUE TO FLOODING
0633 PM FLOOD 2 SSW KENNEDY 42.13N 79.11W
01/12/2017 CHAUTAUQUA NY LAW ENFORCEMENT
POLAND CENTER RD CLOSED BETWEEN ROUTE 394 AND 62
0637 PM FLOOD 1 NE WESTON MILLS 42.09N 78.36W
01/12/2017 CATTARAUGUS NY LAW ENFORCEMENT
HASKELL RD CLOSED DUE TO FLOODING
&&
EVENT NUMBER BUF1700229
EVENT NUMBER BUF1700230
EVENT NUMBER BUF1700231
EVENT NUMBER BUF1700232
EVENT NUMBER BUF1700233
HITCHCOCKLocal storm report, Jan 12, 7:10 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
710 PM EST THU JAN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM FLOOD 1 W CUBA 42.22N 78.30W
01/12/2017 ALLEGANY NY DEPT OF HIGHWAYS
ROUTE 446 CLOSED NEAR I-86 DUE TO FLOODING
&&
EVENT NUMBER BUF1700234
HITCHCOCKNearby
River Flood Warnings in New York, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.